Inflammation and Rupture of Tendons
Patients aged over 60 years, taking corticosteroids
, patients with heart, kidney, or lung transplants, kidney failure, pain
in joints, and exhausting physical activity are at an increased risk while taking Norfloxacin. Inflammation and rupture of tendons of the back of leg, shoulder, biceps, hand, thumb, and other tendons occurs after starting Norfloxacin treatment within hours or days, or months after completion of the therapy. Immediately stop the use of Norfloxacin if the patient experiences any of these symptoms. Avoid the use of Norfloxacin if patients have a history of tendon disorders. Patients should be advised to take rest if these events occur and contact the doctor for changing the medicine.
Patients taking Norfloxacin are at an increased risk. Such patients may experience an increased risk of nerve damage with a tingling, reduced and abnormal unpleasant sensation, and weakness. These symptoms may occur after starting treatment with Norfloxacin, and in some patients these are irreversible. The use of Norfloxacin should be stopped immediately if the patient experiences any of these nerve damage related symptoms. Avoid the use of Norfloxacin in patients with a history of nerve damage.
Central Nervous System Effects
Patients taking Norfloxacin are at an increased risk. These patients may see an increased risk of central nervous system effects, such as seizures
, increased pressure inside the skull, and drug-induced mental disorder. The use of quinolones may increase brain activity (CNS stimulation), that may cause restlessness, confusion
, lightheadedness, hallucinations
, and shaking. If such conditions occur, the use of Norfloxacin should be stopped and start appropriate measures. Norfloxacin should be used with caution in patients with central nervous system disorders including severe fat accumulations in the blood vessels in the brain, epilepsy
, and other factors which trigger seizures.
Worsening of Muscle Pain
Patients with muscle weakness are at an increased risk while taking Norfloxacin. The use of Norfloxacin in such patients may cause worsening of muscle weakness which can be fatal and may require ventilation support. Avoid the use of Norfloxacin in such patients.